Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
133 Doctors are Online

Took deviry after intercourse. Missing periods. Any advice?

User rating for this question
Excellent
Answered by
Practicing since : 2008
Answered : 689 Questions
Question
Hi,
I took deviry one day (started the tablet after 24hrs) after intercourse.took tablets for 5days(two tablets per day). Now its been 11days since i took the tablet, I havent got my periods.Please advice.

XXXXXXX
Posted Thu, 29 Nov 2012 in Birth Control
 
 
Answered by Dr. Asra Ishtiaq Ahmed 13 minutes later
Hello there.

Thanks for writing.

I want you to clarify few more points before I give you the possibilities.

What was the reason behind taking deviry? was it to avoid pregnancy? Or you missed period ?

When and how many times you had intercourse? Was it an unprotected intercourse?

Are your periods otherwise regular? what was your last menses date?

Did you use any other contraceptive in Your last cycle?

Kindly revert back with answers.

Take care.
Above answer was peer-reviewed by
 
Follow-up: Took deviry after intercourse. Missing periods. Any advice? 2 hours later
Hi Mam,

I have problem of irregular periods for which ive been taking Deviry. My last period was on 22nd Sep.My last cycle i used the same tablet.My intention behind taking the tablet was to avoid pregnancy and i dint get my periods in oct.I had unprotected sex once on Oct 25th 2012. Took tablets from Oct 27th-31st Oct. Until now i havent got my periods.
usually i get my periods on 9th or 10th day after taking deviry.Last time i had deviry from 7thSep-11th Sep 2012 and got my peroids on 21stSept (Not on 22nd)

 
 
Answered by Dr. Asra Ishtiaq Ahmed 2 hours later
Hello there.

Thanks for writing back.

Deviry use is advisable in delayed periods provided you have ruled out pregnancy as the cause of delayed period. It usually induces periods within 10 days of stopping the tablet.

Since you are sexually active, pregnancy test is important in your case too especially if you had any contact before expected menses date of 22nd october.

If your urine pregnancy test is negative and you do not menstruate then you need proper evaluation for the cause of delayed period.

An ultrasound is important. Also considering that you have been using deviry, I presume you must have undergone a proper work up for delayed periods by your doctor.
If not then hormonal work up is required to rule out causes like PCOS, Thyroid disorders, ovarian cysts and infections.

Kindly update me if you had a previous evaluation for the same.

Take care.
Above answer was peer-reviewed by
 
Follow-up: Took deviry after intercourse. Missing periods. Any advice? 27 minutes later
i had intercourse once on 25th Oct and before that i had intercouse only during 1st week of september . Could i be pregnant as i had intercorse only once on oct 25th? r there any possibilities,ive no idea as ive been with this problem of irregular peroids.
 
 
Answered by Dr. Asra Ishtiaq Ahmed 1 hour later
Hello.

For this delay in period then pregnancy is not a reason,considering your contact history.

However your last contact can result in pregnancy though it will not test positive so soon.

You basically have prolonged periods for which causes are many like polycystic ovarian syndrome, thyroid disorders and ovarian cysts.

For now you can take a home urine pregnancy test just to be sure.
Consult your gynecologist, get an ultrasound to know the reason for your delayed periods and also a hormonal work up.

Besides oral contraceptive pills would be a better choice than deviry if you want to regularize your periods and desire birth control too.

The treatment for these is not deviry as it would give only symptomatic relief by inducing periods. It will not treat the basic cause behind the delay.

Kindly revert back if you have further doubts.

Take care.
Above answer was peer-reviewed by
 
Follow-up: Took deviry after intercourse. Missing periods. Any advice? 38 minutes later
Mam,
I got my peroids after my intercourse last month.This month i had only once ie on Oct 25th.If im not pregnant,Could this be any other health issue ?
 
 
Answered by Dr. Asra Ishtiaq Ahmed 1 hour later
Hello dear.

Yes, it may be some other health issue.

I understood and so I say pregnancy is not a likely possibility for your present delayed period.
What I meant was you may get pregnant from your last intercourse which will not be detected by pregnancy test now as its too early.

The problem of delayed periods can be due to many reasons for which you need a complete evaluation by a gynecologist.
It includes an ultrasound along with hormonal tests.

The most common cause is polycystic ovarian syndrome where in you can have delayed periods, weight gain, pimples and unwanted body and facial hair.

The other reason can be thyroid disorder like hypothyroidism where in there is weight gain, dry skin, depression , mood changes and irregular periods.

Other causes can be ovarian cyst and genital infection.

Stress, anxiety and recent drastic changes in weight can affect your periods.

Deviry alone is not a solution for your delayed period.
You need to consult a gynecologist or complete examination and evaluation.

Take care.
Above answer was peer-reviewed by
 
Follow-up: Took deviry after intercourse. Missing periods. Any advice? 12 hours later
Thank you so much Mam,
XXXXXXX
 
 
Answered by Dr. Asra Ishtiaq Ahmed 3 hours later
You are most welcome for queries.

Take care.
Above answer was peer-reviewed by
 
Follow-up: Took deviry after intercourse. Missing periods. Any advice? 6 hours later
Hi Mam,

Now that i have taken deviry, in case if im pregnant would that affect the childs health/growth.Thanks so much for your suggestions I have planned to get this evaluated by a gynecologist.
 
 
Answered by Dr. Asra Ishtiaq Ahmed 2 hours later
Thanks for writing.

Deviry does not affect your baby or pregnancy.
So you need not worry.

But from now on never take self medication. This is because many things can present with the same symptom and only a doctor can evaluate you completely.
So always take any drug after prescription of a doctor.

Take care.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor